• Previous Article
    An optimal control problem by parabolic equation with boundary smooth control and an integral constraint
  • NACO Home
  • This Issue
  • Next Article
    Asymptotic properties of an infinite horizon partial cheap control problem for linear systems with known disturbances
June 2018, 8(2): 203-210. doi: 10.3934/naco.2018012

New bounds for eigenvalues of strictly diagonally dominant tensors

School of Mathematical Sciences, Tianjin University, Tianjin 300350, China

* Corresponding author: Wei Wu

Received  February 2017 Revised  March 2018 Published  May 2018

Fund Project: This work was supported by NSF grant of China (Grant No. 11371276).

In this paper, we prove that the minimum eigenvalue of a strictly diagonally dominant Z-tensor with positive diagonal entries lies between the smallest and the largest row sums. The novelty comes from the upper bound. Moreover, we show that a similar upper bound does not hold for the minimum eigenvalue of a strictly diagonally dominant tensor with positive diagonal entries but with arbitrary off-diagonal entries. Furthermore, other new bounds for the minimum eigenvalue of nonsingular M-tensors are obtained.

Citation: Yining Gu, Wei Wu. New bounds for eigenvalues of strictly diagonally dominant tensors. Numerical Algebra, Control & Optimization, 2018, 8 (2) : 203-210. doi: 10.3934/naco.2018012
References:
[1]

L. Bloy and R. Verma, On computing the underlying fiber directions from the diffusion orientation distribution function, In: Medical Image Computing and Computer-Assisted Intervention-MICCAI 2008, Springer, Berlin/Heidelberg, (2008), 1-8.

[2]

K. C. ChangK. Pearson and T. Zhang, Some variational principles for Z-eigenvalues of nonnegative tensors, Linear Algebra and Its Applications, 438 (2013), 4166-4182. doi: 10.1016/j.laa.2013.02.013.

[3]

K. C. ChangK. Pearson and T. Zhang, Perron Frobenius theorem for nonnegative tensors, Commun. Math. Sci., 6 (2008), 507-520.

[4]

W DingL. Qi and Y. Wei, M-Tensors and nonsingular M-Tensors, Linear Algebra and Its Applications, 439 (2013), 3264-3278. doi: 10.1016/j.laa.2013.08.038.

[5]

J. He and Z. Huang, Upper bound for the largest Z-eigenvalue of positive tensors, Linear Algebra and Its Applications, 38 (2014), 110-114. doi: 10.1016/j.aml.2014.07.012.

[6]

J. He and Z. Huang, Inequalities for M-tensors Journal of Inequalities and Applications, (2014), 114, 9 pages. doi: 10.1186/1029-242X-2014-114.

[7]

L. De LathauwerB. D. Moor and J. Vandewalle, On the best rank-1 and rank-($R_{1},R_{2},...,R_{N}$) approximation of higher-order tensors, SIAM J. Matrix Anal. Appl., 21 (2000), 1324-1342. doi: 10.1137/S0895479898346995.

[8]

C. LiY. Li and K. Xu, New eigenvalue inclusion sets for tensors, Numerical Linear Algebra with Applications, 21 (2014), 39-50. doi: 10.1002/nla.1858.

[9]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach, in CAMSAP'05: Proceeding of the IEEE International Workshop on Computational Advances in Multi-tensor Adaptive Processing, (2005), 129-132.

[10]

M. NgL. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM J. Matrix Anal. Appl., 31 (2009), 1090-1099. doi: 10.1137/09074838X.

[11]

L. Qi, Eigenvalues of a real supersymmetric tensor, J. Symbolic Comput., 40 (2005), 1302-1324. doi: 10.1016/j.jsc.2005.05.007.

[12]

L. QiW. Sun and Y. Wang, Numerical multilinear algebra and its applications, Front. Math. China, 2 (2007), 501-526. doi: 10.1007/s11464-007-0031-4.

[13]

L. QiY. Wang and E. X. Wu, D-eigenvalues of diffusion kurtosis tensor, Journal of Computational and Applied Mathematics, 221 (2008), 150-157. doi: 10.1016/j.cam.2007.10.012.

[14]

F. Wang, The tensor eigenvalue methods for the positive definiteness identification problem, Available at http://ira.lib.polyu.edu.hk/handle/10397/2642, Hong Kong Polytechnic University, 2006.

[15]

Q. Yang and Y. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors Ⅱ, SIAM Journal on Matrix Analysis and Applications, 32 (2011), 1236-1250. doi: 10.1137/100813671.

[16]

Y. Yang and Q. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors, SIAM Journal on Matrix Analysis and Applications, 31 (2011), 2517-2530. doi: 10.1137/090778766.

[17]

L. Zhang, L. Qi and G. Zhou, M-tensors and the positive definiteness of a multivariate form, Mathematics, 2012.

[18]

L. ZhangL. Qi and G. Zhou, M-tensors and some applications, SIAM Journal on Matrix Analysis and Applications, 35 (2014), 437-452. doi: 10.1137/130915339.

show all references

References:
[1]

L. Bloy and R. Verma, On computing the underlying fiber directions from the diffusion orientation distribution function, In: Medical Image Computing and Computer-Assisted Intervention-MICCAI 2008, Springer, Berlin/Heidelberg, (2008), 1-8.

[2]

K. C. ChangK. Pearson and T. Zhang, Some variational principles for Z-eigenvalues of nonnegative tensors, Linear Algebra and Its Applications, 438 (2013), 4166-4182. doi: 10.1016/j.laa.2013.02.013.

[3]

K. C. ChangK. Pearson and T. Zhang, Perron Frobenius theorem for nonnegative tensors, Commun. Math. Sci., 6 (2008), 507-520.

[4]

W DingL. Qi and Y. Wei, M-Tensors and nonsingular M-Tensors, Linear Algebra and Its Applications, 439 (2013), 3264-3278. doi: 10.1016/j.laa.2013.08.038.

[5]

J. He and Z. Huang, Upper bound for the largest Z-eigenvalue of positive tensors, Linear Algebra and Its Applications, 38 (2014), 110-114. doi: 10.1016/j.aml.2014.07.012.

[6]

J. He and Z. Huang, Inequalities for M-tensors Journal of Inequalities and Applications, (2014), 114, 9 pages. doi: 10.1186/1029-242X-2014-114.

[7]

L. De LathauwerB. D. Moor and J. Vandewalle, On the best rank-1 and rank-($R_{1},R_{2},...,R_{N}$) approximation of higher-order tensors, SIAM J. Matrix Anal. Appl., 21 (2000), 1324-1342. doi: 10.1137/S0895479898346995.

[8]

C. LiY. Li and K. Xu, New eigenvalue inclusion sets for tensors, Numerical Linear Algebra with Applications, 21 (2014), 39-50. doi: 10.1002/nla.1858.

[9]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach, in CAMSAP'05: Proceeding of the IEEE International Workshop on Computational Advances in Multi-tensor Adaptive Processing, (2005), 129-132.

[10]

M. NgL. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM J. Matrix Anal. Appl., 31 (2009), 1090-1099. doi: 10.1137/09074838X.

[11]

L. Qi, Eigenvalues of a real supersymmetric tensor, J. Symbolic Comput., 40 (2005), 1302-1324. doi: 10.1016/j.jsc.2005.05.007.

[12]

L. QiW. Sun and Y. Wang, Numerical multilinear algebra and its applications, Front. Math. China, 2 (2007), 501-526. doi: 10.1007/s11464-007-0031-4.

[13]

L. QiY. Wang and E. X. Wu, D-eigenvalues of diffusion kurtosis tensor, Journal of Computational and Applied Mathematics, 221 (2008), 150-157. doi: 10.1016/j.cam.2007.10.012.

[14]

F. Wang, The tensor eigenvalue methods for the positive definiteness identification problem, Available at http://ira.lib.polyu.edu.hk/handle/10397/2642, Hong Kong Polytechnic University, 2006.

[15]

Q. Yang and Y. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors Ⅱ, SIAM Journal on Matrix Analysis and Applications, 32 (2011), 1236-1250. doi: 10.1137/100813671.

[16]

Y. Yang and Q. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors, SIAM Journal on Matrix Analysis and Applications, 31 (2011), 2517-2530. doi: 10.1137/090778766.

[17]

L. Zhang, L. Qi and G. Zhou, M-tensors and the positive definiteness of a multivariate form, Mathematics, 2012.

[18]

L. ZhangL. Qi and G. Zhou, M-tensors and some applications, SIAM Journal on Matrix Analysis and Applications, 35 (2014), 437-452. doi: 10.1137/130915339.

[1]

Ian Blake, V. Kumar Murty, Hamid Usefi. A note on diagonal and Hermitian hypersurfaces. Advances in Mathematics of Communications, 2016, 10 (4) : 753-764. doi: 10.3934/amc.2016039

[2]

Debasisha Mishra. Matrix group monotonicity using a dominance notion. Numerical Algebra, Control & Optimization, 2015, 5 (3) : 267-274. doi: 10.3934/naco.2015.5.267

[3]

Grzegorz Siudem, Grzegorz Świątek. Diagonal stationary points of the bethe functional. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2717-2743. doi: 10.3934/dcds.2017117

[4]

Mengmeng Zheng, Ying Zhang, Zheng-Hai Huang. Global error bounds for the tensor complementarity problem with a P-tensor. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-14. doi: 10.3934/jimo.2018078

[5]

Yiju Wang, Guanglu Zhou, Louis Caccetta. Nonsingular $H$-tensor and its criteria. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1173-1186. doi: 10.3934/jimo.2016.12.1173

[6]

Tuan Phung-Duc, Hiroyuki Masuyama, Shoji Kasahara, Yutaka Takahashi. M/M/3/3 and M/M/4/4 retrial queues. Journal of Industrial & Management Optimization, 2009, 5 (3) : 431-451. doi: 10.3934/jimo.2009.5.431

[7]

Yongchao Liu, Hailin Sun, Huifu Xu. An approximation scheme for stochastic programs with second order dominance constraints. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 473-490. doi: 10.3934/naco.2016021

[8]

Rafael G. L. D'Oliveira, Marcelo Firer. Minimum dimensional Hamming embeddings. Advances in Mathematics of Communications, 2017, 11 (2) : 359-366. doi: 10.3934/amc.2017029

[9]

Nicolas Van Goethem. The Frank tensor as a boundary condition in intrinsic linearized elasticity. Journal of Geometric Mechanics, 2016, 8 (4) : 391-411. doi: 10.3934/jgm.2016013

[10]

Henry O. Jacobs, Hiroaki Yoshimura. Tensor products of Dirac structures and interconnection in Lagrangian mechanics. Journal of Geometric Mechanics, 2014, 6 (1) : 67-98. doi: 10.3934/jgm.2014.6.67

[11]

François Monard. Efficient tensor tomography in fan-beam coordinates. Inverse Problems & Imaging, 2016, 10 (2) : 433-459. doi: 10.3934/ipi.2016007

[12]

Kaili Zhang, Haibin Chen, Pengfei Zhao. A potential reduction method for tensor complementarity problems. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-15. doi: 10.3934/jimo.2018049

[13]

Giovanni Colombo, Khai T. Nguyen. On the minimum time function around the origin. Mathematical Control & Related Fields, 2013, 3 (1) : 51-82. doi: 10.3934/mcrf.2013.3.51

[14]

Petr Lisoněk, Layla Trummer. Algorithms for the minimum weight of linear codes. Advances in Mathematics of Communications, 2016, 10 (1) : 195-207. doi: 10.3934/amc.2016.10.195

[15]

Victor Berdichevsky. Distribution of minimum values of stochastic functionals. Networks & Heterogeneous Media, 2008, 3 (3) : 437-460. doi: 10.3934/nhm.2008.3.437

[16]

Julio C. Rebelo, Ana L. Silva. On the Burnside problem in Diff(M). Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 423-439. doi: 10.3934/dcds.2007.17.423

[17]

Alain Bensoussan, Jens Frehse. On diagonal elliptic and parabolic systems with super-quadratic Hamiltonians. Communications on Pure & Applied Analysis, 2009, 8 (1) : 83-94. doi: 10.3934/cpaa.2009.8.83

[18]

Karim Boulabiar, Gerard Buskes and Gleb Sirotkin. A strongly diagonal power of algebraic order bounded disjointness preserving operators. Electronic Research Announcements, 2003, 9: 94-98.

[19]

Yong-Fu Yang. Mechanism of the formation of singularities for diagonal systems with linearly degenerate characteristic fields. Communications on Pure & Applied Analysis, 2009, 8 (2) : 757-768. doi: 10.3934/cpaa.2009.8.757

[20]

Masakatsu Suzuki, Hideaki Matsunaga. Stability criteria for a class of linear differential equations with off-diagonal delays. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1381-1391. doi: 10.3934/dcds.2009.24.1381

 Impact Factor: 

Metrics

  • PDF downloads (20)
  • HTML views (87)
  • Cited by (0)

Other articles
by authors

[Back to Top]